MAUDE Adverse Event Report: ALPHATEC SPINE INC INVICTUS SPINAL FIXATION SYSTEM; HXX

ALPHATEC SPINE INC INVICTUS SPINAL FIXATION SYSTEM; HXX
Model Number 17010
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The second polyaxial screwdriver used in the case is of the same product part number/description but contains separate identifying lot number.8406901 manufactured 11/10/2019.The evidence indicates that the driver was not fully engaged and/or possibly not coaxial to the screws during attempted insertion.This resulted in only the distal ends of the drivers being loaded and deforming, which in turn broke off the stop component from the shaft.
 
Event or Problem Description
Two screwdrivers broke while inserting an illiac screw.The event caused over a 30 minute delay in the case.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key10515760
Report Number2027467-2020-00036
Device Sequence Number14129567
Product Code HXX
UDI-Device Identifier00190376192802
UDI-Public(01)00190376192802(10)8299301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17010
Device Catalogue Number17010
Device Lot Number8299301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2020
Initial Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;